Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 83, NWS Topeka, KS

August 23, 2007Marshall County, Washington County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Aug 23, 2007, 9:58 PM CDT for Marshall County, Washington County, Kansas. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2007, 9:58 PM CDT (02:58 UTC)
Expired
Aug 23, 2007, 10:45 PM CDT
In force
47 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Marshall County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 10:16 PM CDTHAIL 0.25Hanover, KSA CITIZEN OF HANOVER REPORTED BASEBALL SIZE HAIL.
Aug 23, 10:16 PM CDTHAIL 2.75Hanover, KSA CITIZEN OF HANOVER REPORTED BASEBALL SIZE HAIL.
Aug 23, 10:18 PM CDTHAIL 1.75Hanover, KSQUARTER SIZE HAIL WITH GOLFBALL SIZE HAIL MIXED IN.
Aug 23, 10:20 PM CDTHAIL 2.75Hanover, KSBASEBALL SIZE HAIL HAS BROKEN WINDOWS IN HANOVER.
Aug 23, 10:35 PM CDTHAIL 1.756 Nw Marysville, KSGOLF BALL SIZE HAIL IN BREMEN.
Aug 23, 10:42 PM CDTHAIL 1.75Marysville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 5:49 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 3.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1471 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1471 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1851 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 240259
SVRTOP
KSC117-201-240345-
/O.NEW.KTOP.SV.W.0083.070824T0258Z-070824T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
958 PM CDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...
  MARSHALL COUNTY IN NORTHEAST KANSAS...

* UNTIL 1045 PM CDT

* AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  NORTH OF WASHINGTON...OR ABOUT 22 MILES WEST OF MARYSVILLE...MOVING
  EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOLLENBERG...
  HANOVER...
  WASHINGTON...
  MARYSVILLE...
  OKETO...
  BEATTIE...

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3999 9719 3982 9719 3971 9695 3964 9639
      4000 9633

$$
3 follow-up statements
000 
WWUS53 KTOP 240309
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1008 PM CDT THU AUG 23 2007

KSC117-201-240345-
/O.CON.KTOP.SV.W.0083.000000T0000Z-070824T0345Z/
WASHINGTON-MARSHALL-
1008 PM CDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR MARSHALL AND NORTHEASTERN WASHINGTON COUNTIES...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF HANOVER...OR ABOUT 18 MILES WEST OF
MARYSVILLE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
HANOVER...BREMEN...MARYSVILLE...OKETO...SUMMERFIELD...FRANKFORT AND
BEATTIE.

LARGE DESTRUCTIVE HAIL WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY
MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3998 9705 3983 9704 3976 9691 3964 9639
      4000 9633

$$
000 
WWUS53 KTOP 240320
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1019 PM CDT THU AUG 23 2007

KSC117-201-240345-
/O.CON.KTOP.SV.W.0083.000000T0000Z-070824T0345Z/
WASHINGTON-MARSHALL-
1019 PM CDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR MARSHALL AND NORTHEASTERN WASHINGTON COUNTIES...

AT 1018 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE 
WITHIN THE TOWN OF HANOVER. THIS STORM WAS LOCATED NEAR HANOVER...OR 
ABOUT 14 MILES WEST OF MARYSVILLE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
HANOVER...BREMEN...MARYSVILLE...OKETO...SUMMERFIELD...FRANKFORT AND 
BEATTIE.

LARGE DESTRUCTIVE HAIL WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY
MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 4000 9696 3984 9695 3978 9691 3964 9639
      4000 9633

$$
000 
WWUS53 KTOP 240337
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1036 PM CDT THU AUG 23 2007

KSC201-240346-
/O.CAN.KTOP.SV.W.0083.000000T0000Z-070824T0345Z/
WASHINGTON-
1036 PM CDT THU AUG 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY HAS BEEN
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF WASHINGTON 
COUNTY...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL COUNTY REMAINS 
IN EFFECT.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3998 9679 3982 9679 3976 9678 3964 9639
      4000 9633

$$

KSC117-240345-
/O.CON.KTOP.SV.W.0083.000000T0000Z-070824T0345Z/
MARSHALL-
1036 PM CDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR MARSHALL COUNTY...

AT 1020 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE IN 
HANOVER. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF 
MARYSVILLE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
MARYSVILLE...OKETO...SUMMERFIELD...FRANKFORT AND BEATTIE.

LARGE DESTRUCTIVE HAIL WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY
MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3998 9679 3982 9679 3976 9678 3964 9639
      4000 9633

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:40 PM CDT, 6 hours 18 minutes earlier.

Area forecast discussion, Aug 23, 3:40 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
340 PM CDT THU AUG 23 2007

.DISCUSSION...

SHORT TERM CONCERNS TONIGHT AND FRIDAY ARE TIMING OF SHORTWAVES AND
MAIN FRONTAL BOUNDARY DROPPING SOUTHWARD HENCE PRECIPITATION
COVERAGE AND TEMPERATURE TRENDS.

LATEST WATER VAPOR SHOWING ONE SHORTWAVE EXITING THE NORTHEAST
CORNER OF CWA AND SPARKING ISOLATED THUNDERSTORMS OVER THE FAR EAST.
UPSTREAM OF THIS HINTS OF MORE SHORTWAVES WITH BETTER DEFINITION
OVER COLORADO AND SOUTHWEST WYOMING.  LATEST RADAR MOSAIC HAS FINE
LINE LINE/FRONT MOVING SOUTHEAST AND JUST ENTERING REPUBLIC
COUNTY...TRAILING SOUTHWEST TO THE SOUTH OF HILL CITY.  SURFACE MAP
STILL SHOWING SOUTHERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO AROUND
35 MPH OVER THE EASTERN 2/3RDS OF CWA.  TEMPERATURES GENERALLY IN
THE LOWER 90S WITH READINGS IN THE UPPER 80S NORTH CENTRAL.
DEWPOINTS MAINLY IN THE UPPER 60S.

FOR THE OVERNIGHT HOURS...COMPROMISE ON SHORTWAVES COMING OUT OF
WEST AND LEANING MORE TO NAM FOR FRONTAL FEATURES.  MODELS HAVE
SIGNIFICANT UPPER LIFT PUSHING OUT INTO THE PLAINS DURING THE
EVENING HOURS AND SLIDING ACROSS CWA AFTER MIDNIGHT.  HAVE GONE WITH
A FLASH FLOOD WATCH FOR AREAS GENERALLY ALONG AND NORTH OF
INTERSTATE 70 OVERNIGHT INTO THE NOON HOURS ON FRIDAY.  CONVERGENCE
ALONG FRONTAL BOUNDARY AND UPPER FORCING COMING INTO PLAY.
PRECIPITABLE WATER VALUES POOLING AROUND OR JUST OVER 2 INCHES
OVERNIGHT MUCH OF CWA...SLIDING INTO EAST CENTRAL PORTIONS OF CWA
FRIDAY AFTERNOON.  FLASH FLOOD INDICES FOR THREE HOURS FROM 2 TO 2.5
INCHES MUCH OF CWA.  NORTHERN COUNTIES LAST NIGHT HAD AMOUNTS AROUND
A HALF INCH TO AN INCH WITH RADAR SHOWING A NARROW BAND OVER AN INCH
NEAR THE NEBRASKA BORDER.  SOME THREAT FOR SEVERE THUNDERSTORMS
THROUGH THE EVENING HOURS WITH MLCAPES 2500-3000 J/KG...HIGHEST
NORTH CENTRAL.  EFFECTIVE SHEAR IN THE 25 TO 30KT RANGE.  PROBLEM
EARLY ON IS SUBSIDENCE BEHIND EXITING SHORTWAVE SUPPRESSING
ACTIVITY.  BUT UPPER DYNAMICS AND LOW LEVEL JET COMING INTO PLAY
DURING THE EVENING.

ON FRIDAY...BEST LIFT DURING THE MORNING HOURS SO KEEPING FFA GOING
AT THIS TIME BUT FRONT WILL CONTINUE TO SAG SOUTHEAST ACROSS CWA.
THE LONG AWAITED COOLER AIR ARRIVES WITH HIGHS AROUND 80 NORTH TO
MID TO UPPER 80S SOUTHEAST CORNER.  BY AFTERNOON HOURS...HAVE POPS
INTO THE SLIGHT CHANCE RANGE FAR NORTHWEST CORNER...BUT KEEPING
THUNDERSTORMS LIKELY SOUTHEAST.  STILL SOME THREAT FOR SEVERE FAR
SOUTHEAST CORNER BUT OUTFLOW AND CLOUD COVER MAY LIMIT THAT
ACTIVITY.

FRIDAY NIGHT INTO SATURDAY...FINAL SHORTWAVE WILL MOVE
EAST/SOUTHEAST ACROSS THE CWA FRIDAY NIGHT INTO SATURDAY WHICH WILL
NOT ONLY PUSH THE FRONT FURTHER SOUTH...BUT WILL ALSO PUSH THE
PRECIPITATION AREA FURTHER SOUTH WITH TIME AS WELL. WITH A MORE
PROGRESSIVE THIS MODEL RUN...HAVE REMOVED POPS FROM MUCH OF THE
NORTH CENTRAL FRIDAY NIGHT...BUT CONTINUED THE CHANCE POPS ELSEWHERE
OVERNIGHT...BUT APPEARS THE BETTER CHANCES WILL BE BEFORE MIDNIGHT.
DO NOT EXPECT THE RAINFALL TO BE HEAVY EITHER. WILL KEEP A SLIGHT
CHANCE IN THE FAR SOUTHERN PORTIONS OF EAST CENTRAL KANSAS. ALTHOUGH
EXPECT MORE SUNSHINE MANY AREAS ON SATURDAY...TEMPS WILL STILL BE
COOL COMPARED TO RECENT DAYS WITH HIGHS IN THE MID 80S...COOLEST
NORTH.

.SATURDAY NIGHT THROUGH MONDAY NIGHT...THE SFC RIDGE THAT BUILDS
SOUTH INTO THE CWA INTO SATURDAY WILL BEGIN TO RETREAT TO THE EAST
THE REMAINDER OF THE WEEKEND WHICH WILL FOR ALLOW FOR
SOUTH/SOUTHWEST LOW LEVEL FLOW TO DEVELOP ACROSS THE CWA. WITH
THE 850 WAA AND MORE SUNSHINE...SHOULD SEE HIGHS RISE BACK INTO THE
UPPER 80S NORTHEAST TO LOWER 90S SOUTHWEST CWA. AS A NEW WESTERN
U.S. TROUGH DEVELOPS...HEIGHT RISES WILL CONTINUE INTO MONDAY WITH
WARM TEMPS CONTINUING ACROSS THE AREA WITH SOUTHERLY FLOW AND NO
TRIGGER FOR CONVECTION. WILL THEREFORE KEEP FCST DRY SUNDAY THROUGH
MONDAY WITH WARMER TEMPS. WILL GO WITH HIGHS IN THE LOW TO MIDDLE
90S ALL AREAS MONDAY.

ON TUESDAY...WESTERN TROUGH MOVES EASTWARD INTO THE NORTHERN PLAINS
AND BEGINS TO FLATTEN THE UPPER RIDGE. THIS PUSH A COLD FRONT
SOUTHEASTWARD INTO THE CWA LATE TUESDAY WITH ANOTHER CHANCE FOR
THUNDERSTORMS ACROSS THE NORTHERN CWA DURING THE DAY...THEN
ELSEWHERE OVERNIGHT INTO WEDNESDAY. AS THE UPPER TROUGH THEN
AMPLIFIES OVER THE GREAT LAKES THE CWA WILL TRANSITION INTO
NORTHWEST FLOW. WILL GO DRY FOR THURSDAY AS SFC HIGH PRESSURE
BUILDS SOUTHWARD INTO THE CWA AND MAIN MOISTURE FIELD IS PUSHED
WESTWARD INTO THE HIGH PLAINS.

&&

.AVIATION...

FOR 18Z TAFS...WEAK WAVE PROPAGATING ENE ACROSS EAST CENTRAL KANSAS
AND OUTFLOW BOUNDARY STRETCHING FROM NW MO TO CENTRAL KS NEAR TERM
CONCERNS...OVERNIGHT FROPA/STRATUS/BR THEREAFTER. THROUGH
06Z...EXPECT ENOUGH SFC HEATING THROUGH CLOUD BREAKS...WEAK
WAVE...AND OUTFLOW TO PROVIDE ENOUGH INSTABILITY AND LIFT FOR
SCATTERED SHOWERS THROUGH THE REMAINDER OF THE DAY AT TOP/FOE/MHK AS
MOISTURE POOLS AHEAD OF MAIN BOUNDARY. EXPECT FROPA AT 06Z AT
MHK...08Z AT TOP/FOE...AND ASSOCIATED WIND SHIFT/TSRA AND VFR CIGS.
ABUNDANT LL MOISTURE POST-FROPA...AND POTENTIAL FOR WIDESPREAD RAIN
PREDICATES MVFR CIGS/VIS AT EACH SITE...DROPPING TO IFR AT MHK BTWN
10-15Z. WINDS DECREASE AND SWING TO THE NNE POST-FROPA.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FFA FOR AREAS GENERALLY ALONG AND
NORTH OF INTERSTATE 70 FROM THIS EVENING UNTIL 1 PM FRIDAY...

&&
Hazardous weather outlook, Aug 23, 4:34 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
434 PM CDT THU AUG 23 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-242145-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
434 PM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT...ESPECIALLY NORTH OF I 70.
SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREAT...HOWEVER VERY HEAVY RAINFALL IS ALSO
POSSIBLE. THUNDERSTORM CHANCES WILL BE GREATEST OVER THE NORTHERN
COUNTIES INTO THE EVENING THEN EXPAND SOUTH OVERNIGHT AS A FRONTAL
BOUNDARY SAGS INTO THE AREA. WITH THE HEAVY RAINFALL...A FLASH
FLOOD WATCH IS IN EFFECT TONIGHT FOR AREA MAINLY NORTH OF I 70.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL STILL BE LIKELY ACROSS THE ENTIRE AREA FRIDAY
MORNING AS THE COLD FRONT AND AN ASSOCIATED UPPER LEVEL
DISTURBANCE MOVE ACROSS THE REGION. A FEW OF THESE STORMS MAY BE
STRONG TO SEVERE ON FRIDAY AS WELL. HEAVY RAINFALL WILL CONTINUE
TO BE A POSSIBILITY AND A FLASH FLOOD WATCH WILL REMAIN IN AFFECT
UNTIL 1 PM FOR AREA MAINLY NORTH OF I 70.

THUNDERSTORM CHANCES WILL GRADUALLY DECREASE ACROSS THE AREA
OVERNIGHT....AND MAY LINGER INTO SATURDAY ACROSS PORTIONS OF EAST
CENTRAL KANSAS. MORE THUNDERSTORM CHANCES WILL THEN RETURN TO THE
AREA TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TONIGHT ACROSS MOST OF THE AREA. SPOTTERS
ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE
NATIONAL WEATHER SERVICE IN TOPEKA.

In the hours before

Special weather statement, Aug 23, 6:50 PM CDT, 3 hours 8 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
650 PM CDT THU AUG 23 2007

KSZ011-240015-
NEMAHA-
650 PM CDT THU AUG 23 2007

THROUGH 715 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 30
MPH ACROSS PORTIONS OF NEMAHA COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE
HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE
AFFECTED INCLUDE BERN AND SABETHA.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Aug 23, 8:04 PM CDT, 1 hour 54 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
804 PM CDT THU AUG 23 2007

KSZ010-240130-
MARSHALL-
804 PM CDT THU AUG 23 2007

THROUGH 830 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25
MPH ACROSS PORTIONS OF MARSHALL COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE
HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE
AFFECTED INCLUDE FRANKFORT AND BLUE RAPIDS.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Aug 23, 8:30 PM CDT, 1 hour 28 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
830 PM CDT THU AUG 23 2007

KSZ008-240145-
REPUBLIC-
830 PM CDT THU AUG 23 2007

THROUGH 845 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 35 MPH
ACROSS PORTIONS OF REPUBLIC COUNTY. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE
AFFECTED INCLUDE REPUBLIC AND MUNDEN.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, Aug 23, 8:54 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
854 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             1 E REPUBLIC            39.92N 97.80W
08/23/2007  E1.75 INCH       REPUBLIC           KS   TRAINED SPOTTER

            HEAVY RAIN

&&

BYRNE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:12 PM CDTSevere Thunderstorm WarningTOPMarshall20 min
Aug 23, 8:47 PM CDTSevere Thunderstorm WarningTOPRepublic43 min
Aug 23, 10:43 PM CDTSevere Thunderstorm WarningTOPMarshall47 min
Aug 23, 11:15 PM CDTSevere Thunderstorm WarningTOPNemaha30 min
Aug 24, 3:15 AM CDTFlash Flood WarningTOPBrown4 hr
Aug 24, 3:48 PM CDTFlash Flood WarningTOPBrown3 hr
Aug 24, 4:35 PM CDTTornado WarningTOPBrown10 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.